Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone who survived effexor xr? (please tell your story!)

I had a terrible doc put me on this without telling me anything about it, even when i asked him. I was dealing with a panic attack at teh time he prescribed it and felt i had to take it to get better. i should have done research but wasnt thinking. After 5 days of no sleep i told him i wanted off. He told me just to stop.

BAD IDEA!
Believe it or not i had major withdrawals after such a short time and landed in the hospital, and the only way o stop the withdrawal was to start taking it and taper it slower. I now cannot get help from anyone to get off o f it because my doc who prescribed it knows what happened to me and wont call me back! i cant find a therapist who knows enough about it... I am totally lost now and stuck on it!

I read a ton of web boards and do my best to get advice there, but I would love to talk more in depth if anyone has gone through it.

Answer Question
 
Anonymous

Asked by Anonymous at 4:01 PM on May. 11, 2013 in Health

Answers (6)
  • Effexor was the worst thing I have ever taken... I was confusing my dreams for reality, and vice/versa. I was losing my mind. Talking to myself. Talking to the t.v. and waiting for the person on the screen to respond. I wouldn't recommend this evil drug to anyone trying to feel sane - it does just the opposite.
    anestheticsex

    Answer by anestheticsex at 4:11 PM on May. 11, 2013

  • I tried it but had to get off very quickly because I started sweating profusely almost al the time, and then I felt like there were bugs in my hair and I was always digging at them and scratching, but no one else could see them. I ended up scratching my scalp raw. You can get off without a doctor helping if you have to,although I'd keep calling your old one and not let him off the hook so easily. Just taper down very slowly, even by half a pill at a time.
    Ballad

    Answer by Ballad at 4:32 PM on May. 11, 2013

  • It was the worst thing I've ever been on. Never again. Miss a dose? Brain shocks that are enough to drive you batty. Insomnia, constant anxiety and getting off of it was almost impossible. Two weeks after my last dose I was still having horrible withdrawal symptoms. Finally had to take another SSRI in order to taper off and then taper off the second drug.

    Mrs_Prissy

    Answer by Mrs_Prissy at 4:45 PM on May. 11, 2013

  • I was on both regular and XR at once and it gave me the worst brain zaps ever. I stopped the XR and tapered down with the regular version. It took well over a month. I have depression and won't take the Cymbalta I am prescribed because its an SNRI too. I'm just going the med free route and it's been working. The withdrawals are not worth it to me anymore and I've been dealing with depression since 1997.

    The doctors did that to me with Paxil. Just stop taking it. This was in 1998. I wanted to die.

    You'll get better as your brain recirculates. I was always told to take a B Complex and an essential oil like Flaxseed or fish oil to help.
    Izsarejman

    Answer by Izsarejman at 7:09 PM on May. 11, 2013

  • Effexor is the worst drug ever. I tried to quit cold turkey and was miserable so I went back on it and tapered off it over about 4-6 weeks. I also used ginger for nausea, peppermint oil for the wicked headaches, B vitamin complex and fish oil to help my brain recover, and just slowly cut back each dose every few days by 1/4. That was four years ago and I haven't tried another anti-depressant since.

    I finally stopped taking it after landing in the hospital after taking too much effexor, anti-anxiety meds, and muscle relaxants. That drug made me crazier, not better. The hospital kept me on it, but changed me from XR to regular. Once I left the hospital I tried to quit, and felt terrible. After some research I came up with my own plan to wean off it. I'm so glad I'm off it. I will never try meds like that again.
    anime_mom619

    Answer by anime_mom619 at 9:56 PM on May. 11, 2013

  • can you guys go more in depth on how you weaned off? is switching from teh capsule to the pill hard? will it give you side effects? I am 3 pills awat from my last bottle of 75 mg, and I have been taking 56 granules out for the past 3 days (tapered slowly through this whole bottle andthe last). I have a bottle of 35 mg capsules and wondering if I should start those or taper slower still wth another bottle of 75 mg? my doctors are NO help, but i dont have time to suffer the symptoms right now. thank you
    Anonymous

    Comment by Anonymous (original poster) at 1:36 PM on May. 20, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.